CSN Login
Members Online: 14

Just finished A/C treatments

momof2
Posts: 81
Joined: Jun 2001

Hello everyone! As of yesterday, I finished my last treatment of A/C. I am so excited! I will soon start weekly treatments of taxol and herceptin. Any info on this kind of treatment would be great. Does taxol cause any weight loss or gain? I will be so relieved when I am finished with my chemo. October 30 is my last taxol treatment. I have 12 weekly treatments of it. Then all I will have left is 40 weekly treatments of herceptin. And of course my reconstruction and hysterectomy. Any comments on reconstruction would be helpful as well. I'm not sure how I want mine done. The TRAM flap or just implants. Please let me know hoe you feel on both of these. Thanks for all of your help! Carrie

bdean
Posts: 262
Joined: Feb 2001

Dear Carrie:
Congrats about A/C. You will be in my thoughts and prayers that all will go well for you with Taxol. It made me gain weight(about 6 or 8 pounds), but I lost it as soon as I came off treatments. Herceptin is no problem. Scan back through previous messages, we have talked many time about Taxol and side effects. Lots of discussions on tram flaps, etc. I am sure you will find them of interest. You may have to go back several pages or more to find what you are looking for.
May God bless you always,
Brenda

waynick
Posts: 12
Joined: Jun 2001

Hey Carrie. Glad to hear you've finished the a/c. That is a big milestone! The Taxol is not bad! I went on steroids to control the pain on day 3 and 4. That helped so much! After being on steroids I was just uncomfortable for a couple of days. I also did 52 treatments of herceptin and finished up on that on July 5th. Yeah!!!!!! I enjoyed my weekly visits to get herceptin. Lots of wonderful people and I felt as though I was taking my medicine. Good luck to you! The end of all your treatments will be here before you know it. Trust me! Take care and God Bless!
Sheri

oliveoyl
Posts: 16
Joined: Jul 2001

So glad to hear you made it through the A/C treatments. Those are some pretty harsh drugs. I think it was my sister (who teaches nurses) who told me that A/C is akin to Mustard Gas. Wow. I sailed through my treatments as well but the Taxol gave me a few joint problems...difficulty walking for a day or two about 3 days after an infusion. I was also on Herceptin for a few months but unfortunately it didn't work for me. The only side effects of the Herceptin were a constantly bloody nose and a bloody discharge. I think it was doing a number on my mucus membranes or something. As for the reconstruction of your breast, that's your decision. I opted not to have reconstruction done after doing my homework on the subject. Find out all you can on it before you decide. Good luck to you.

britchick356
Posts: 45
Joined: Jan 2001

Hi Carrie, I was just as excited when I finished my a/c treatments. It is well worth a celebration. I am 3/4 finished with chemo now and am starting to see the light @the end of the tunnel. After that, only 5 years of tamoxifen. It's a great feeling! Good luck,cj

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network